Alert archive / Kansas / River Flood Warnings in 2009

River Flood Warning 49, NWS Topeka, KS

September 9, 2009Anderson County, Franklin County, Kansas

NWS Topeka, KS issued this river flood warning at Sep 9, 2009, 8:40 AM CDT for Anderson County, Franklin County, Kansas. It took effect at Sep 9, 2009, 12:19 PM CDT. It was in force for 40 hr.

The area

The counties it named.

The facts

Issued
Sep 9, 2009, 8:40 AM CDT (13:40 UTC)
In effect from
Sep 9, 2009, 12:19 PM CDT
Expired
Sep 11, 2009, 4:00 AM CDT
In force
40 hr
Issued by
NWS Topeka, KS
Flood severity
Moderate

Counties Anderson County, KS, Franklin County, KS

The radar

The Pleasant Hill radar (KEAX), 101 km from the middle of the area, began a volume at 13:43 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS43 KTOP 091340
FLWTOP
BULLETIN - EAS ACTIVATION REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE TOPEKA KS
840 AM CDT WED SEP 09 2009

...THE NATIONAL WEATHER SERVICE IN TOPEKA, KS HAS ISSUED A FLOOD 
WARNING FOR THE FOLLOWING STREAMS IN KANSAS... 

  NEOSHO RIVER AT LEROY AFFECTING COFFEY COUNTY
  POTTAWATOMIE CREEK NEAR SCIPIO 1SE AFFECTING ANDERSON AND FRANKLIN 
  COUNTIES
  SALT CREEK NEAR LYNDON AFFECTING OSAGE COUNTY

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SAFETY MESSAGE...DO NOT DRIVE INTO FLOODED AREAS.  SHALLOW FLOWING 
WATER CAN WASH A CAR FROM THE ROADWAY.  ALSO...THE ROADBED MAY BE 
WASHED OUT UNDER THE WATER.  

STAY TUNED TO LATER DEVELOPMENTS BY LISTENING TO NOAA WEATHER RADIO 
AND LOCAL MEDIA.  

&&

KSC031-092140-
/O.NEW.KTOP.FL.W.0048.090909T1430Z-090910T2257Z/
/LRYK1.2.ER.090909T1430Z.090909T1800Z.090910T0457Z.NO/
840 AM CDT WED SEP 09 2009

THE NATIONAL WEATHER SERVICE IN TOPEKA, KS HAS ISSUED A 

* FLOOD WARNING FOR 
  THE NEOSHO RIVER AT LEROY.
* UNTIL THURSDAY AFTERNOON...OR UNTIL THE WARNING IS CANCELLED.
* AT  7:25 AM WEDNESDAY THE STAGE WAS 20.0 FEET. 
* MODERATE FLOODING IS FORECAST. 
* FLOOD STAGE IS 23.0 FEET. 
* FORECAST...RISE ABOVE FLOOD STAGE BY LATE THIS MORNING AND CONTINUE
  TO RISE TO NEAR 27.9 FEET BY THIS AFTERNOON. THE RIVER WILL FALL 
  BELOW FLOOD STAGE BY TONIGHT.
* IMPACT...AT 27.0 FEET...THE MISSOURI...PACIFIC AND THE MISSOURI...
  KANSAS...TEXAS RAILROAD TRACKS OVERFLOW.

$$

KSC003-059-092140-
/O.NEW.KTOP.FL.W.0049.090909T1719Z-090910T1854Z/
/SIPK1.2.ER.090909T1719Z.090910T0000Z.090910T0654Z.NO/
840 AM CDT WED SEP 09 2009

THE NATIONAL WEATHER SERVICE IN TOPEKA, KS HAS ISSUED A 

* FLOOD WARNING FOR 
  THE POTTAWATOMIE CREEK NEAR SCIPIO 1SE.
* FROM THIS AFTERNOON TO THURSDAY AFTERNOON...OR UNTIL THE WARNING IS
  CANCELLED.
* AT  7:45 AM WEDNESDAY THE STAGE WAS 12.8 FEET. 
* MODERATE FLOODING IS FORECAST.
* FLOOD STAGE IS 23.0 FEET.
* FORECAST...RISE ABOVE FLOOD STAGE BY THIS AFTERNOON AND CONTINUE TO
  RISE TO NEAR 25.0 FEET BY THIS EVENING. THE RIVER WILL FALL BELOW 
  FLOOD STAGE BY EARLY THURSDAY MORNING.
* IMPACT...AT 25.0 FEET...WATER FLOWS ACROSS OHIO ROAD ABOUT A QUARTER
  MILE NORTH OF THE CREEK.

$$

KSC139-092139-
/O.NEW.KTOP.FL.W.0050.090909T1443Z-090910T0638Z/
/LNDK1.1.ER.090909T1443Z.090909T1800Z.090909T1838Z.UU/
840 AM CDT WED SEP 09 2009

THE NATIONAL WEATHER SERVICE IN TOPEKA, KS HAS ISSUED A 

* FLOOD WARNING FOR 
  THE SALT CREEK NEAR LYNDON.
* UNTIL LATE TONIGHT...OR UNTIL THE WARNING IS CANCELLED.
* AT  7:30 AM WEDNESDAY THE STAGE WAS 9.7 FEET. 
* MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 10.0 FEET.
* FORECAST...RISE ABOVE FLOOD STAGE BY LATE THIS MORNING AND CONTINUE
  TO RISE TO NEAR 10.5 FEET BY THIS AFTERNOON. THE RIVER WILL FALL 
  BELOW FLOOD STAGE BY THIS AFTERNOON.
* IMPACT...AT 10.0 FEET...MINOR LOW LAND FLOODING BEGINS IN FARMERS 
  FIELD JUST WEST OF THE HIGHWAY 75 BRIDGE.

$$
harding
7 follow-up statements
000 
WGUS83 KTOP 091841
FLSTOP
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE TOPEKA KS
141 PM CDT WED SEP 09 2009

...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING STREAMS IN 
KANSAS...
 
  SALT CREEK NEAR LYNDON AFFECTING OSAGE COUNTY
 
...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING STREAMS IN KANSAS...
 
  POTTAWATOMIE CREEK NEAR SCIPIO 1SE AFFECTING ANDERSON AND FRANKLIN 
  COUNTIES 
 
...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING STREAMS IN KANSAS..
  NEOSHO RIVER AT LEROY AFFECTING COFFEY COUNTY 
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

SAFETY MESSAGE...DO NOT DRIVE INTO FLOODED AREAS.  SHALLOW FLOWING 
WATER CAN WASH A CAR FROM THE ROADWAY.  ALSO...THE ROADBED MAY BE 
WASHED OUT UNDER THE WATER.  

STAY TUNED TO LATER DEVELOPMENTS BY LISTENING TO NOAA WEATHER RADIO 
AND LOCAL MEDIA.  

&&

KSC031-100241-
/O.CON.KTOP.FL.W.0048.000000T0000Z-090910T2257Z/
/LRYK1.2.ER.090909T1720Z.090910T0000Z.090910T0457Z.NO/
141 PM CDT WED SEP 09 2009

THE FLOOD WARNING CONTINUES FOR
  THE NEOSHO RIVER AT LEROY.
* UNTIL THURSDAY AFTERNOON...OR UNTIL THE WARNING IS CANCELLED.
* AT 11:39 AM WEDNESDAY THE STAGE WAS 22.5 FEET. 
* FLOOD STAGE IS 23.0 FEET. 
* IMPACT...AT 27.0 FEET...THE MISSOURI...PACIFIC AND THE MISSOURI...
  KANSAS...TEXAS RAILROAD TRACKS OVERFLOW.

$$

KSC003-059-100240-
/O.EXT.KTOP.FL.W.0049.000000T0000Z-090911T0027Z/
/SIPK1.1.ER.090909T2249Z.090910T0600Z.090910T1227Z.NO/
141 PM CDT WED SEP 09 2009

...FLOOD WARNING EXTENDED UNTIL THURSDAY EVENING...THE FLOOD WARNING 
CONTINUES FOR
  THE POTTAWATOMIE CREEK NEAR SCIPIO 1SE.
* UNTIL THURSDAY EVENING...OR UNTIL THE WARNING IS CANCELLED.
* AT 12:45 PM WEDNESDAY THE STAGE WAS 21.3 FEET. 
* MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 23.0 FEET.
* FORECAST...RISE ABOVE FLOOD STAGE BY LATE THIS AFTERNOON AND 
  CONTINUE TO RISE TO NEAR 24.0 FEET BY EARLY THURSDAY MORNING. THE 
  RIVER WILL FALL BELOW FLOOD STAGE BY THURSDAY MORNING.
* IMPACT...AT 23.6 FEET...FARMERS FIELD TO THE NORTH OF THE CREEK NEAR
  OHIO ROAD FLOODS.

$$

KSC139-091911-
/O.CAN.KTOP.FL.W.0050.000000T0000Z-090910T0638Z/
/LNDK1.1.ER.090909T1315Z.090909T1500Z.090909T1638Z.UU/
141 PM CDT WED SEP 09 2009

THE FLOOD WARNING IS CANCELLED FOR
  THE SALT CREEK NEAR LYNDON.
* AT 12:30 PM WEDNESDAY THE STAGE WAS 9.7 FEET. 
* FELL BELOW FLOOD STAGE AT 11:38 AM WEDNESDAY.
* FLOOD STAGE IS 10.0 FEET.
* FORECAST...THE RIVER WILL CONTINUE TO FALL TO 2.3 FEET BY THURSDAY 
  MORNING.
* IMPACT...AT 10.0 FEET...MINOR LOW LAND FLOODING BEGINS IN FARMERS 
  FIELD JUST WEST OF THE HIGHWAY 75 BRIDGE.

$$
000 
WGUS83 KTOP 100003
FLSTOP
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE TOPEKA KS
703 PM CDT WED SEP 09 2009

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING STREAMS IN KANSAS...
 
  MARAIS DES CYGNES RIVER NEAR QUENEMO AFFECTING FRANKLIN AND OSAGE 
  COUNTIES 
  MARAIS DES CYGNES RIVER ABOVE READING AFFECTING LYON AND OSAGE 
  COUNTIES 
  NEOSHO RIVER AT LEROY AFFECTING COFFEY COUNTY 
  POTTAWATOMIE CREEK NEAR SCIPIO 1SE AFFECTING ANDERSON AND FRANKLIN 
  COUNTIES 
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

SAFETY MESSAGE...DO NOT DRIVE INTO FLOODED AREAS.  SHALLOW FLOWING 
WATER CAN WASH A CAR FROM THE ROADWAY.  ALSO...THE ROADBED MAY BE 
WASHED OUT UNDER THE WATER.  

STAY TUNED TO LATER DEVELOPMENTS BY LISTENING TO NOAA WEATHER RADIO 
AND LOCAL MEDIA.  

&&

KSC059-139-100803-
/O.EXT.KTOP.FL.W.0052.000000T0000Z-090911T1552Z/
/QNMK1.2.ER.000000T0000Z.090910T0600Z.090910T2152Z.NR/
703 PM CDT WED SEP 09 2009

...FLOOD WARNING EXTENDED UNTIL FRIDAY MORNING...THE FLOOD WARNING 
CONTINUES FOR
  THE MARAIS DES CYGNES RIVER NEAR QUENEMO.
* UNTIL FRIDAY MORNING...OR UNTIL THE WARNING IS CANCELLED.
* AT  4:44 PM WEDNESDAY THE STAGE WAS 26.0 FEET. 
* MODERATE FLOODING IS OCCURRING AND MODERATE FLOODING IS FORECAST. 
* FLOOD STAGE IS 17.0 FEET.
* FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 27.5 FEET BY 
  EARLY THURSDAY MORNING. THE RIVER WILL FALL BELOW FLOOD STAGE 
  THURSDAY AFTERNOON.
* IMPACT...AT 26.1 FEET...FARM FIELD ALONG THE RIVER JUST NORTH AND 
  EAST OF SOUTH STUBBS ROAD BRIDGE FLOODS. SOUTH STUBBS ROAD REMAINS 
  FLOODED ABOUT 2 MILES SOUTH OF QUENEMO.

$$

KSC111-139-100803-
/O.EXT.KTOP.FL.W.0051.000000T0000Z-090910T2005Z/
/RDNK1.2.ER.090909T1726Z.090909T2345Z.090910T0805Z.NO/
703 PM CDT WED SEP 09 2009

...FLOOD WARNING EXTENDED UNTIL THURSDAY AFTERNOON...THE FLOOD 
WARNING CONTINUES FOR
  THE MARAIS DES CYGNES RIVER ABOVE READING.
* UNTIL THURSDAY AFTERNOON...OR UNTIL THE WARNING IS CANCELLED.
* AT  6:45 PM WEDNESDAY THE STAGE WAS 23.3 FEET. 
* MODERATE FLOODING IS OCCURRING AND MODERATE FLOODING IS FORECAST. 
* FLOOD STAGE IS 19.0 FEET.
* FORECAST...THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY 
  THURSDAY MORNING.
* IMPACT...AT 23.0 FEET...OVERLOW ON THE RIGHT BANK IS IN SEVERAL 
  SWIFT CHANNELS OVER ROAD Y5 3 MILES NORTH OF READING.

$$

KSC031-100803-
/O.EXT.KTOP.FL.W.0048.000000T0000Z-090910T1911Z/
/LRYK1.2.ER.090909T1837Z.090909T2328Z.090910T0111Z.NO/
703 PM CDT WED SEP 09 2009

THE FLOOD WARNING CONTINUES FOR
  THE NEOSHO RIVER AT LEROY.
* UNTIL THURSDAY AFTERNOON...OR UNTIL THE WARNING IS CANCELLED.
* AT  6:28 PM WEDNESDAY THE STAGE WAS 23.8 FEET. 
* FLOOD STAGE IS 23.0 FEET. 
* FORECAST...THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY 
  THIS EVENING.
* IMPACT...AT 23.0 FEET...SIGNIFICANT OVERFLOWS BEGIN AND ABOUT 100 
  ACRES OF LAND NEARBY ARE INUNDATED. THE ROAD UNDER THE RAILROAD 
  VIADUCT ON THE RIGHT BANK FLOODS.

$$

KSC003-059-100803-
/O.EXT.KTOP.FL.W.0049.000000T0000Z-090910T2217Z/
/SIPK1.1.ER.090909T2003Z.090910T0600Z.090910T1017Z.NO/
703 PM CDT WED SEP 09 2009

THE FLOOD WARNING CONTINUES FOR
  THE POTTAWATOMIE CREEK NEAR SCIPIO 1SE.
* UNTIL THURSDAY AFTERNOON...OR UNTIL THE WARNING IS CANCELLED.
* AT  6:45 PM WEDNESDAY THE STAGE WAS 24.4 FEET. 
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. 
* FLOOD STAGE IS 23.0 FEET.
* FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 24.5 FEET BY 
  EARLY THURSDAY MORNING. THE RIVER WILL FALL BELOW FLOOD STAGE 
  THURSDAY MORNING.
* IMPACT...AT 25.0 FEET...WATER FLOWS ACROSS OHIO ROAD ABOUT A QUARTER
  MILE NORTH OF THE CREEK.

$$
000 
WGUS83 KTOP 100700
FLSTOP
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE TOPEKA KS
200 AM CDT THU SEP 10 2009

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING STREAMS IN KANSAS...
 
  MARAIS DES CYGNES RIVER NEAR QUENEMO AFFECTING FRANKLIN AND OSAGE 
  COUNTIES 
  MARAIS DES CYGNES RIVER ABOVE READING AFFECTING LYON AND OSAGE 
  COUNTIES 
  NEOSHO RIVER AT LEROY AFFECTING COFFEY COUNTY 
  POTTAWATOMIE CREEK NEAR SCIPIO 1SE AFFECTING ANDERSON AND FRANKLIN 
  COUNTIES 
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

SAFETY MESSAGE...DO NOT DRIVE INTO FLOODED AREAS.  SHALLOW FLOWING 
WATER CAN WASH A CAR FROM THE ROADWAY.  ALSO...THE ROADBED MAY BE 
WASHED OUT UNDER THE WATER.  

STAY TUNED TO LATER DEVELOPMENTS BY LISTENING TO NOAA WEATHER RADIO 
AND LOCAL MEDIA.  

&&

KSC059-139-101500-
/O.EXT.KTOP.FL.W.0052.000000T0000Z-090911T1556Z/
/QNMK1.2.ER.000000T0000Z.090910T0300Z.090910T2156Z.NR/
200 AM CDT THU SEP 10 2009

...FLOOD WARNING EXTENDED UNTIL FRIDAY MORNING...THE FLOOD WARNING 
CONTINUES FOR
  THE MARAIS DES CYGNES RIVER NEAR QUENEMO.
* UNTIL FRIDAY MORNING...OR UNTIL THE WARNING IS CANCELLED.
* AT 10:00 PM WEDNESDAY THE STAGE WAS 26.1 FEET. 
* MODERATE FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. 
* FLOOD STAGE IS 17.0 FEET.
* FORECAST...THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY 
  LATE THIS AFTERNOON.
* IMPACT...AT 26.0 FEET...FARM FIELD JUST WEST AND SOUTH OF THE GAGE 
  ON SOUTH STUBBS ROAD FLOODS.

$$

KSC111-139-101500-
/O.EXT.KTOP.FL.W.0051.000000T0000Z-090911T0141Z/
/RDNK1.2.ER.090909T1726Z.090910T0245Z.090910T1341Z.NO/
200 AM CDT THU SEP 10 2009

...FLOOD WARNING EXTENDED UNTIL THIS EVENING...THE FLOOD WARNING 
CONTINUES FOR
  THE MARAIS DES CYGNES RIVER ABOVE READING.
* UNTIL THIS EVENING...OR UNTIL THE WARNING IS CANCELLED.
* AT  1:45 AM THURSDAY THE STAGE WAS 22.7 FEET. 
* MODERATE FLOODING IS OCCURRING AND MODERATE FLOODING IS FORECAST. 
* FLOOD STAGE IS 19.0 FEET.
* FORECAST...THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY 
  THIS MORNING.
* IMPACT...AT 23.0 FEET...OVERLOW ON THE RIGHT BANK IS IN SEVERAL 
  SWIFT CHANNELS OVER ROAD Y5 3 MILES NORTH OF READING.

$$

KSC031-101500-
/O.EXT.KTOP.FL.W.0048.000000T0000Z-090910T2016Z/
/LRYK1.2.ER.090909T1837Z.090909T2328Z.090910T0216Z.NO/
200 AM CDT THU SEP 10 2009

...FLOOD WARNING EXTENDED UNTIL THIS AFTERNOON...THE FLOOD WARNING 
CONTINUES FOR
  THE NEOSHO RIVER AT LEROY.
* UNTIL THIS AFTERNOON...OR UNTIL THE WARNING IS CANCELLED.
* AT  6:28 PM WEDNESDAY THE STAGE WAS 23.8 FEET. 
* FLOOD STAGE IS 23.0 FEET. 
* FORECAST...THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY 
  YESTERDAY LATE EVENING.
* IMPACT...AT 23.0 FEET...SIGNIFICANT OVERFLOWS BEGIN AND ABOUT 100 
  ACRES OF LAND NEARBY ARE INUNDATED. THE ROAD UNDER THE RAILROAD 
  VIADUCT ON THE RIGHT BANK FLOODS.

$$

KSC003-059-101500-
/O.EXT.KTOP.FL.W.0049.000000T0000Z-090911T0230Z/
/SIPK1.2.ER.090909T2003Z.090910T0645Z.090910T1430Z.NO/
200 AM CDT THU SEP 10 2009

...FLOOD WARNING EXTENDED UNTIL THIS EVENING...THE FLOOD WARNING 
CONTINUES FOR
  THE POTTAWATOMIE CREEK NEAR SCIPIO 1SE.
* UNTIL THIS EVENING...OR UNTIL THE WARNING IS CANCELLED.
* AT  1:45 AM THURSDAY THE STAGE WAS 25.6 FEET. 
* MODERATE FLOODING IS OCCURRING AND MODERATE FLOODING IS FORECAST. 
* FLOOD STAGE IS 23.0 FEET.
* FORECAST...THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY 
  LATE THIS MORNING.
* IMPACT...AT 25.6 FEET...FARMERS FIELDS TO THE SOUTH OF THE CREEK 
  NEAR OHIO ROAD FLOODS.

$$
000 
WGUS83 KTOP 101432
FLSTOP
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE TOPEKA KS
932 AM CDT THU SEP 10 2009

...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING STREAMS IN 
KANSAS...
 
  NEOSHO RIVER AT LEROY AFFECTING COFFEY COUNTY
 
...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING STREAMS IN KANSAS...
 
  MARAIS DES CYGNES RIVER NEAR QUENEMO AFFECTING FRANKLIN AND OSAGE 
  COUNTIES 
  POTTAWATOMIE CREEK NEAR SCIPIO 1SE AFFECTING ANDERSON AND FRANKLIN 
  COUNTIES 
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

SAFETY MESSAGE...DO NOT DRIVE INTO FLOODED AREAS.  SHALLOW FLOWING 
WATER CAN WASH A CAR FROM THE ROADWAY.  ALSO...THE ROADBED MAY BE 
WASHED OUT UNDER THE WATER.  

STAY TUNED TO LATER DEVELOPMENTS BY LISTENING TO NOAA WEATHER RADIO 
AND LOCAL MEDIA.  

&&

KSC003-059-102232-
/O.EXT.KTOP.FL.W.0049.000000T0000Z-090911T1800Z/
/SIPK1.2.ER.090909T2003Z.090910T1800Z.090911T0600Z.NO/
932 AM CDT THU SEP 10 2009

...FLOOD WARNING EXTENDED UNTIL FRIDAY AFTERNOON...THE FLOOD WARNING 
CONTINUES FOR
  THE POTTAWATOMIE CREEK NEAR SCIPIO 1SE.
* UNTIL FRIDAY AFTERNOON...OR UNTIL THE WARNING IS CANCELLED.
* AT  8:45 AM THURSDAY THE STAGE WAS 25.9 FEET. 
* MODERATE FLOODING IS OCCURRING AND MODERATE FLOODING IS FORECAST. 
* FLOOD STAGE IS 23.0 FEET.
* FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 25.9 FEET BY THIS
  AFTERNOON. THE RIVER WILL FALL BELOW FLOOD STAGE EARLY FRIDAY 
  MORNING.
* IMPACT...AT 25.6 FEET...FARMERS FIELDS TO THE SOUTH OF THE CREEK 
  NEAR OHIO ROAD FLOODS.

$$

KSC059-139-102231-
/O.EXT.KTOP.FL.W.0052.000000T0000Z-090911T1421Z/
/QNMK1.2.ER.000000T0000Z.090910T0300Z.090910T2021Z.NR/
932 AM CDT THU SEP 10 2009

THE FLOOD WARNING CONTINUES FOR
  THE MARAIS DES CYGNES RIVER NEAR QUENEMO.
* UNTIL FRIDAY MORNING...OR UNTIL THE WARNING IS CANCELLED.
* AT  8:43 AM THURSDAY THE STAGE WAS 22.6 FEET. 
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. 
* FLOOD STAGE IS 17.0 FEET.
* FORECAST...THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY 
  LATE THIS AFTERNOON.
* IMPACT...AT 26.0 FEET...FARM FIELD JUST WEST AND SOUTH OF THE GAGE 
  ON SOUTH STUBBS ROAD FLOODS.

$$

KSC031-101502-
/O.CAN.KTOP.FL.W.0048.000000T0000Z-090910T2016Z/
/LRYK1.2.ER.090909T1837Z.090909T2328Z.090910T1009Z.NO/
932 AM CDT THU SEP 10 2009

THE FLOOD WARNING IS CANCELLED FOR
  THE NEOSHO RIVER AT LEROY.
* AT  8:00 AM THURSDAY THE STAGE WAS 22.8 FEET. 
* FELL BELOW FLOOD STAGE AT  5:09 AM THURSDAY.
* FLOOD STAGE IS 23.0 FEET. 
* FORECAST...THE RIVER WILL CONTINUE TO FALL TO 4.0 FEET BY FRIDAY 
  MORNING.
* IMPACT...AT 23.0 FEET...SIGNIFICANT OVERFLOWS BEGIN AND ABOUT 100 
  ACRES OF LAND NEARBY ARE INUNDATED. THE ROAD UNDER THE RAILROAD 
  VIADUCT ON THE RIGHT BANK FLOODS.

$$
000 
WGUS83 KTOP 102051
FLSTOP
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE TOPEKA KS
351 PM CDT THU SEP 10 2009

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING STREAMS IN KANSAS...
 
  MARAIS DES CYGNES RIVER NEAR QUENEMO AFFECTING FRANKLIN AND OSAGE 
  COUNTIES 
 
...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING STREAMS IN KANSAS..
  POTTAWATOMIE CREEK NEAR SCIPIO 1SE AFFECTING ANDERSON AND FRANKLIN
  COUNTIES 
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

SAFETY MESSAGE...DO NOT DRIVE INTO FLOODED AREAS.  SHALLOW FLOWING 
WATER CAN WASH A CAR FROM THE ROADWAY.  ALSO...THE ROADBED MAY BE 
WASHED OUT UNDER THE WATER.  

STAY TUNED TO LATER DEVELOPMENTS BY LISTENING TO NOAA WEATHER RADIO 
AND LOCAL MEDIA.  

&&

KSC003-059-110451-
/O.CON.KTOP.FL.W.0049.000000T0000Z-090911T1800Z/
/SIPK1.2.ER.090909T2003Z.090910T1345Z.090911T0600Z.NO/
351 PM CDT THU SEP 10 2009

THE FLOOD WARNING CONTINUES FOR
  THE POTTAWATOMIE CREEK NEAR SCIPIO 1SE.
* UNTIL FRIDAY AFTERNOON...OR UNTIL THE WARNING IS CANCELLED.
* AT  2:45 PM THURSDAY THE STAGE WAS 25.7 FEET. 
* MODERATE FLOODING IS OCCURRING AND MODERATE FLOODING IS FORECAST. 
* FLOOD STAGE IS 23.0 FEET.
* FORECAST...THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY 
  EARLY FRIDAY MORNING.
* IMPACT...AT 25.6 FEET...FARMERS FIELDS TO THE SOUTH OF THE CREEK NEAR OHIO ROAD FLOODS.

$$

KSC059-139-110450-
/O.EXT.KTOP.FL.W.0052.000000T0000Z-090911T1523Z/
/QNMK1.2.ER.000000T0000Z.090910T0300Z.090910T2123Z.NR/
351 PM CDT THU SEP 10 2009

...FLOOD WARNING EXTENDED UNTIL FRIDAY MORNING...THE FLOOD WARNING 
CONTINUES FOR
  THE MARAIS DES CYGNES RIVER NEAR QUENEMO.
* UNTIL FRIDAY MORNING...OR UNTIL THE WARNING IS CANCELLED.
* AT 12:00 PM THURSDAY THE STAGE WAS 20.4 FEET. 
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. 
* FLOOD STAGE IS 17.0 FEET.
* FORECAST...THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY 
  LATE THIS EVENING.
* IMPACT...AT 24.0 FEET...NORTHBANK OF THE RIVER JUST EAST OF SOUTH 
  STUBBS ROAD FLOODS.

$$
000 
WGUS83 KTOP 110052
FLSTOP
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE TOPEKA KS
752 PM CDT THU SEP 10 2009

...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING STREAMS IN 
KANSAS...
 
  MARAIS DES CYGNES RIVER NEAR QUENEMO AFFECTING FRANKLIN AND OSAGE 
  COUNTIES
 
...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING STREAMS IN KANSAS...
 
  POTTAWATOMIE CREEK NEAR SCIPIO 1SE AFFECTING ANDERSON AND FRANKLIN 
  COUNTIES 
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

SAFETY MESSAGE...DO NOT DRIVE INTO FLOODED AREAS.  SHALLOW FLOWING 
WATER CAN WASH A CAR FROM THE ROADWAY.  ALSO...THE ROADBED MAY BE 
WASHED OUT UNDER THE WATER.  

STAY TUNED TO LATER DEVELOPMENTS BY LISTENING TO NOAA WEATHER RADIO 
AND LOCAL MEDIA.  

&&

KSC003-059-110852-
/O.EXT.KTOP.FL.W.0049.000000T0000Z-090911T1910Z/
/SIPK1.2.ER.090909T2003Z.090910T1345Z.090911T0710Z.NO/
752 PM CDT THU SEP 10 2009

...FLOOD WARNING EXTENDED UNTIL FRIDAY AFTERNOON...THE FLOOD WARNING 
CONTINUES FOR
  THE POTTAWATOMIE CREEK NEAR SCIPIO 1SE.
* UNTIL FRIDAY AFTERNOON...OR UNTIL THE WARNING IS CANCELLED.
* AT  7:45 PM THURSDAY THE STAGE WAS 25.0 FEET. 
* MODERATE FLOODING IS OCCURRING. 
* FLOOD STAGE IS 23.0 FEET.
* FORECAST...THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY 
  EARLY FRIDAY MORNING.
* IMPACT...AT 25.0 FEET...WATER FLOWS ACROSS OHIO ROAD ABOUT A QUARTER
  MILE NORTH OF THE CREEK.

$$

KSC059-139-110122-
/O.CAN.KTOP.FL.W.0052.000000T0000Z-090911T1523Z/
/QNMK1.2.ER.000000T0000Z.090910T0300Z.090910T2114Z.NR/
752 PM CDT THU SEP 10 2009

THE FLOOD WARNING IS CANCELLED FOR
  THE MARAIS DES CYGNES RIVER NEAR QUENEMO.
* AT  7:03 PM THURSDAY THE STAGE WAS 14.8 FEET. 
* FELL BELOW FLOOD STAGE AT  4:14 PM THURSDAY.
* FLOOD STAGE IS 17.0 FEET.
* FORECAST...THE RIVER WILL CONTINUE TO FALL TO 2.3 FEET BY SATURDAY 
  MORNING.


$$
000 
WGUS83 KTOP 110900
FLSTOP
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE TOPEKA KS
400 AM CDT FRI SEP 11 2009

...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING STREAMS IN 
KANSAS...
 
  POTTAWATOMIE CREEK NEAR SCIPIO 1SE AFFECTING ANDERSON AND FRANKLIN
  COUNTIES
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

SAFETY MESSAGE...DO NOT DRIVE INTO FLOODED AREAS.  SHALLOW FLOWING 
WATER CAN WASH A CAR FROM THE ROADWAY.  ALSO...THE ROADBED MAY BE 
WASHED OUT UNDER THE WATER.  

STAY TUNED TO LATER DEVELOPMENTS BY LISTENING TO NOAA WEATHER RADIO 
AND LOCAL MEDIA.  

&&

KSC003-059-110930-
/O.CAN.KTOP.FL.W.0049.000000T0000Z-090911T1910Z/
/SIPK1.2.ER.090909T2003Z.090910T1345Z.090911T0807Z.NO/
400 AM CDT FRI SEP 11 2009

THE FLOOD WARNING IS CANCELLED FOR
  THE POTTAWATOMIE CREEK NEAR SCIPIO 1SE.
* AT  3:45 AM FRIDAY THE STAGE WAS 22.8 FEET. 
* FELL BELOW FLOOD STAGE AT  3:07 AM FRIDAY.
* FLOOD STAGE IS 23.0 FEET.
* FORECAST...THE RIVER WILL CONTINUE TO FALL TO 5.2 FEET BY SATURDAY 
  MORNING.
* IMPACT...AT 23.0 FEET...THE CREEK BEGINS TO FLOW OUT OF ITS BANKS 
  NEAR OHIO ROAD. 

$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Topeka, KS wrote its last area forecast discussion before this river flood warning went out at Sep 9, 6:18 AM CDT, 2 hours 22 minutes earlier.

Area forecast discussion, Sep 9, 6:18 AM CDT, 2 hours 22 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TOPEKA KS
618 AM CDT WED SEP 9 2009

.UPDATE...
UPDATED FOR 12Z AVIATION

&&

.DISCUSSION...
SEE PREVIOUS DISCUSSION

&&

.AVIATION...
COMPLICATED FORECAST EARLY ON WITH AN AREA OF RAIN THAT HAS BEEN
OVER TOP/FOE FOR MOST OF THE NIGHT. IFR AND MVFR CIGS ARE EXPECTED
THROUGH THE MORNING AS AN AREA OF DEEP MOISTURE AND ISENTROPIC
LIFT REMAINS UNTIL LATE MORNING. GRADUAL IMPROVEMENT TO CIGS IS
EXPECTED AFTER 15Z WITH A POSSIBLE RETURN TO VFR LATER THIS
EVENING.

SALLY
&&

.PREV DISCUSSION... /ISSUED 412 AM CDT WED SEP 9 2009/

DISCUSSION...

ANOTHER ACTIVE MORNING ACROSS MUCH OF KANSAS. THUNDERSTORMS
WHICH FORMED WITHIN ISENTROPIC LIFT ACROSS MUCH OF THE CWA
ARE PERSISTING...ESPECIALLY ALONG AND SOUTH OF I 70. AN ENHANCED
AREA OF CONVECTION AND HEAVIER RAINFALL HAS SET UP ACROSS THE
FLINT HILLS IN WABAUNSEE COUNTY SOUTH AND EAST INTO EAST CENTRAL
COUNTIES IN ASSOCIATION WITH ENHANCED CONVERGENCE FROM AN APPARENT
850 LOW SLIPPING SOUTHEAST. A VEERING LLVL JET IS ALSO ENHANCING
THE LIFT AND CONVERGENCE ALONG ITS WESTERN PERIPHERY. WITH THIS
EXPECTED TO PERSIST THROUGH THE EARLY MORNING HOURS...HAVE DECIDED
TO ADD OSAGE COUNTY TO THE OTHER COUNTIES ALREADY IN THE FLASH
FLOOD WATCH AS AREAS MAINLY ALONG AND SOUTH OF HIGHWAY 56 WILL
EXPERIENCE THE HEAVIEST RAINFALL AND GREATEST POTENTIAL FOR
HEAVY RAINFALL AND FLOODING. ANOTHER CONCERN IS THE LARGE AREA OF
CONVECTION OVER WESTERN AND CENTRAL KS IN ASSOCIATION WITH AN
SMALL MCS RIDING EAST/SOUTHEAST ALONG OLD ELEVATED BOUNDARY WHICH
HAS ALSO AIDED THE DEVELOPMENT OF MORE CONVECTION. THERE IS THE
POSSIBILITY THAT THIS INCREASING MCS MAY ALSO CLIP THE FAR
SOUTHERN PORTIONS OF THE CWA THIS MORNING AS WELL. IF IT DOES OR
IF ANY MCV ASSOCIATED WITH IT AFFECTS THE CWA...IT MAY PROLONG THE
POTENTIAL FOR HEAVY RAIN ACROSS THE FAR SOUTH WELL AFTER OTHER
FORCING HAS ENDED. HAVE THEREFORE DECIDED TO EXTEND THE WATCH
THROUGH THE AFTERNOON AS WELL. NEXT SHIFT WILL NEED TO MONITOR
CONVECTIVE TRENDS FOR ANY NEEDED ADJUSTMENTS TO THE WATCH. EITHER
WAY...CLOUDS AND PRECIP WILL LIMIT HIGHS TO THE 70S.

TONIGHT...THE NORTHERN STREAM SHORTWAVE WILL PASS TO THE NORTH OF
THE CWA...BUT WILL ACT TO TEMPORARILY USHER IN DRIER AIR ACROSS
THE NORTHERN CWA WITHIN REGION OF WEAK SUBSIDENCE. HAVE TRENDED
POPS DOWNWARD TONIGHT...AND DRY THROUGH THE NIGHT OVER THE FAR
NORTH....WITH ONLY A SLIGHT CHANCE FOR LINGERING CONVECTION
SOUTHERN CWA ON THURSDAY...BUT THIS MAY NEED TO BE REMOVED WITH
LATER FCSTS IF THE DRIER GFS VERIFIES. GRADUAL DECREASING CLOUDS
WILL HELP TEMPS RISE INTO THE LOW 80S...ALTHOUGH MORNING
STRATUS/FOG MAY BE TOUGH TO ERODE THROUGH MIDDAY.

WILL CONTINUE WITH A DRY FCST ACROSS THE ENTIRE AREA THURSDAY
NIGHT BEFORE THE AMPLIFYING SHORTWAVE TROUGH OVER THE NORTHERN
PLAINS DIGS SOUTHEAST TOWARDS THE AREA ON FRIDAY...AND ESPECIALLY
FRIDAY NIGHT AND SATURDAY. THIS WILL ACT TO BACK THE LOW LEVEL
FLOW AHEAD OF THE NEXT FRONT AND POOL MOISTURE FOR ANOTHER PRECIP
EVENT... ESPECIALLY ACROSS EASTERN KS...LATER FRIDAY NIGHT INTO
SATURDAY NIGHT. HAVE CONTINUED POPS AND EVEN INCREASED SOME AREAS
INTO THE WEEKEND WITH MODELS CONSISTENT ON THIS SCENARIO.

BEYOND SUNDAY...NO CHANGES MADE TO THE CURRENT FCST AS MODELS
CONTINUE TO FCST A COMPLEX RETROGRESSION OF CUTOFF LOW OVER THE
NORTHERN PLAINS TO EVENTUALLY LIFT BACK TO NEAR THE CANADIAN BORDER.

&&

.TOP WATCHES/WARNINGS/ADVISORIES...FLASH FLOOD WATCH UNTIL 7 PM WEDNESDAY FOR KSZ054-KSZ055-KSZ056-
KSZ058-KSZ059.

&&
Hazardous weather outlook, Sep 9, 4:42 AM CDT, 3 hours 58 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TOPEKA KS
442 AM CDT WED SEP 9 2009

KSZ008>012-020>024-026-034>040-054>056-058-059-100945-
REPUBLIC-WASHINGTON-MARSHALL-NEMAHA-BROWN-CLOUD-CLAY-RILEY-
POTTAWATOMIE-JACKSON-JEFFERSON-OTTAWA-DICKINSON-GEARY-MORRIS-
WABAUNSEE-SHAWNEE-DOUGLAS-LYON-OSAGE-FRANKLIN-COFFEY-ANDERSON-
442 AM CDT WED SEP 9 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL...NORTH
CENTRAL AND NORTHEAST KANSAS.

.DAY ONE...TODAY AND TONIGHT

THUNDERSTORMS ARE STILL LIKELY TODAY...ESPECIALLY SOUTH OF HIGHWAY
56. LOCALLY HEAVY RAINFALL MAY ALSO OCCUR. WITH THE GROUND
ALREADY SATURATED ACROSS EAST CENTRAL...THIS COULD LEAD TO
FLOODING IN SOME AREAS AND A FLASH FLOOD IS POSTED INTO THE
AFTERNOON. THE CHANCES FOR THUNDERSTORMS WILL STEADILY DECREASE
FROM NORTH TO SOUTH ACROSS THE AREA TONIGHT.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THE CHANCES FOR THUNDERSTORMS WILL INCREASE ONCE AGAIN ACROSS THE
AREA FROM LATE FRIDAY INTO SATURDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO REPORT RAINFALL AMOUNTS OVER ONE INCH
TO THE NATIONAL WEATHER SERVICE IN TOPEKA.

In the hours before

Local storm report, Sep 9, 7:32 AM CDT, 1 hour 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TOPEKA KS
732 AM CDT WED SEP 09 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0730 AM     HEAVY RAIN       2 SSE LE ROY            38.05N 95.62W
09/09/2009  M6.22 INCH       COFFEY             KS   TRAINED SPOTTER

            24 HOUR TOTAL

&&

JL
Local storm report, Sep 9, 7:54 AM CDT, 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TOPEKA KS
754 AM CDT WED SEP 09 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0710 AM     HEAVY RAIN       COLONY                  38.07N 95.37W
09/09/2009  M3.95 INCH       ANDERSON           KS   CO-OP OBSERVER

            24 HOUR TOTAL

0720 AM     HEAVY RAIN       2 NE MORGANVILLE        39.48N 97.17W
09/09/2009  M3.99 INCH       CLAY               KS   TRAINED SPOTTER

            24 HOUR TOTAL

0742 AM     HEAVY RAIN       6 NNW ALLEN             38.72N 96.22W
09/09/2009  M6.00 INCH       LYON               KS   TRAINED SPOTTER

            24 HOUR TOTAL

&&

JL
Local storm report, Sep 9, 8:28 AM CDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TOPEKA KS
828 AM CDT WED SEP 09 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0822 AM     HEAVY RAIN       7 NNE BURLINGTON        38.29N 95.69W
09/09/2009  M4.02 INCH       COFFEY             KS   CO-OP OBSERVER

            24 HOUR TOTAL.

&&

JL

The office that day

Everything else NWS Topeka, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 9, 6:22 AM CDTAreal Flood WarningTOPAnderson, Coffey, Franklin, Lyon, Osage, Wabaunsee10 hr
Sep 9, 8:40 AM CDTRiver Flood WarningTOPCoffey25 hr
Sep 9, 8:40 AM CDTRiver Flood WarningTOPOsage5 hr
Sep 9, 1:27 PM CDTRiver Flood WarningTOPLyon, Osage19 hr
Sep 9, 3:38 PM CDTRiver Flood WarningTOPFranklin, Osage28 hr

Nearby

River Flood Warnings in Kansas, 2009Every river flood warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.